Advanced search
Start date
(Reference retrieved automatically from Web of Science through information on FAPESP grant and its corresponding number as mentioned in the publication by the authors.)

Numerical solution of the Giesekus model for incompressible free surface flows without solvent viscosity

Full text
Tome, M. F. [1] ; Araujo, M. T. [1] ; Evans, J. D. [2] ; McKee, S. [3]
Total Authors: 4
[1] Univ Sao Paulo, Dept Appl Math & Stat, Sao Paulo - Brazil
[2] Univ Bath, Dept Math, Bath, Avon - England
[3] Univ Strathclyde, Dept Math & Stat, Glasgow, Lanark - Scotland
Total Affiliations: 3
Document type: Journal article
Source: Journal of Non-Newtonian Fluid Mechanics; v. 263, p. 104-119, JAN 2019.
Web of Science Citations: 1

We present a numerical method for solving the Giesekus model without solvent viscosity. This paper is concerned with incompressible two-dimensional free surface flows and employs the finite difference method to solve the governing equations. The methodology involves solving the momentum equation using the implicit Euler scheme and an implicit technique for computing the pressure condition on the free surface. The nonlinear Giesekus constitutive equation is computed by a second order Runge-Kutta method. A novel analytic solution for channel flow is developed and is used to verify the numerical technique presented herein. Mesh refinement studies establish the convergence of the method for complex free surface flows. To demonstrate that the technique can deal with complicated free surface flows, the time-dependent flow produced by a fluid jet flowing onto a rigid surface is simulated and the influence of the parameter a on the jet buckling phenomenon is investigated. In addition, the simulation of the extrudate swell of a Giesekus fluid was carried out and the effect of the parameter alpha on the flow was similarly examined. (AU)

FAPESP's process: 13/07375-0 - CeMEAI - Center for Mathematical Sciences Applied to Industry
Grantee:José Alberto Cuminato
Support type: Research Grants - Research, Innovation and Dissemination Centers - RIDC
FAPESP's process: 15/50094-7 - Asymptotics and simulation of complex fluids
Grantee:José Alberto Cuminato
Support type: Regular Research Grants